MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-16
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open at the tip.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured left ophthalmic artery segment aneurysm with a tapered morphology.Aneurysm dimensions: max diameter 2.44 mm, neck diameter 2.31 mm.Landing zone dimensions: distal 3.83 mm and proximal 4.56.The patient¿s vessel tortuosity was moderate.A stable delivery guidewire was used to withdraw the phenom 27 and deploy the stent, and the tip of the stent failed to open.After continuing to deploy for about 10-13 mm, the tip still did not open.The middle section of the stent gradually opened fully after being partially recovered and deployed.The tip still failed to open.After using a tension and decreasing tension treatment the tip still would not open.After the stent was recovered and withdrawn from the body, it was found that the tip of the stent was damaged and could not be opened normally.The surgery went smoothly after it was replaced with a new device.Dapt (dual antiplatelet treatment) was administered.The pru level was double-antibodies according to surgical requirements and meet the standards.The angiographic result post procedure showed normal development.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting the reason why the tip end of the pipeline could not be opened might be that the small wings at the tip end were bound or stuck.In this operation, the pipeline was placed on the straight segment of the middle cerebral artery to open, not on the curved portion of the vessel.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex device was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The pusher was returned within a dispenser coil and the already deployed braid was returned within a piece of surgical wrap.The unknown micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the pipeline flex proximal pusher was found bent at 158.5cm from the proximal end.The pipeline flex hypotube was found unstretched and undamaged with the ptfe shrink tubing still intact.No damages were found with the resheathing pad, resheathing marker or with the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The tip coil was found intact.One braid end was found fully opened, damaged, and frayed (figure d).The other braid end was found slightly tapered, damaged, and frayed (figure e).Testing/analysis: n/a conclusion: based on the analysis findings, the customer report of ¿failure/incomplete open distal (flex)¿ was confirmed as one braid end was found slightly tapered.Possible causes for incomplete open are patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, presence of other indwelling stents or inappropriate anatomy.Customer reported vessel tortuosity as moderate, all devices were prepared and flushed per ifu, and pipeline was not placed in a vessel bend.The customer report of ¿pipeline damaged during delivery/retrieval¿ was also confirmed.Possible causes for braid damage are resheathing more than 2 times, high force delivery, over-manipulation, delivering/retracting delivery wire against resistance, or deploying/resheathing braid against resistance.It is not possible to confirm the customer report of dps sleeves stuck on the distal portion of the braid as the device was returned with the braid already deployed.The pusher was found bent, indicative of advancing against resistance.As the unknown micro catheter used in the vent was not returned for analysis, any contribution of the micro catheter towards the reported failures could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.The likely cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18877959
Report Number2029214-2024-00406
Device Sequence Number8998360
Product Code OUT
UDI-Device Identifier00763000284619
UDI-Public00763000284619
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model NumberPED2-475-16
Device Catalogue NumberPED2-475-16
Device Lot NumberB535177
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer03/22/2024
03/14/2024
04/27/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date03/22/2024
04/03/2024
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale